Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 7, 2008, 7:13 PM CDT for Marinette County, Menominee County, Oconto County, Wisconsin. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2008, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 7, 2008, 7:34 PM CDT
- In force
- 21 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Marinette County, WI, Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 080014 SVRGRB WIC075-078-083-080100- /O.NEW.KGRB.SV.W.0030.080608T0013Z-080608T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 713 PM CDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARINETTE COUNTY IN NORTHEAST WISCONSIN... EASTERN MENOMINEE COUNTY IN NORTHEAST WISCONSIN... OCONTO COUNTY IN NORTHEAST WISCONSIN... * UNTIL 800 PM CDT * AT 711 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF GILLETT...OR 14 MILES NORTHEAST OF SHAWANO...AND MOVING EAST AT 46 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POUND BY 740 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS WARNING REPLACES THE PREVIOUS WARNING FOR MENOMINEE COUNTY. LAT...LON 4521 8772 4496 8767 4485 8857 4509 8859 TIME...MOT...LOC 0013Z 257DEG 40KT 4497 8845 $$ TE
2 follow-up statements
000
WWUS53 KGRB 080029
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 PM CDT SAT JUN 7 2008
WIC078-080039-
/O.CAN.KGRB.SV.W.0030.000000T0000Z-080608T0100Z/
MENOMINEE-
729 PM CDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENOMINEE COUNTY IS
CANCELLED...
LAT...LON 4521 8773 4519 8772 4496 8767 4488 8831
4512 8837
TIME...MOT...LOC 0029Z 260DEG 36KT 4500 8826
$$
WIC075-083-080100-
/O.CON.KGRB.SV.W.0030.000000T0000Z-080608T0100Z/
MARINETTE-OCONTO-
729 PM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR OCONTO AND SOUTHEASTERN MARINETTE COUNTIES...
AT 725 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR HICKORY CORNERS...OR 20 MILES NORTHEAST OF SHAWANO...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KLONDIKE AND SPRUCE BY 735 PM...
COLEMAN...POUND AND LENA BY 745 PM...
HARMONY AND PESHTIGO BY 800 PM...
LAT...LON 4521 8773 4519 8772 4496 8767 4488 8831
4512 8837
TIME...MOT...LOC 0029Z 260DEG 36KT 4500 8826
$$000
WWUS53 KGRB 080034
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT SAT JUN 7 2008
WIC075-083-080044-
/O.CAN.KGRB.SV.W.0030.000000T0000Z-080608T0100Z/
MARINETTE-OCONTO-
734 PM CDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR OCONTO AND SOUTHEASTERN
MARINETTE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4521 8773 4519 8772 4496 8767 4488 8831
4512 8837
TIME...MOT...LOC 0034Z 260DEG 36KT 4501 8819
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:07 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 7, 7:07 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 707 PM CDT SAT JUN 7 2008 .UPDATE...STORMS REALLY PICKED UP DURING THE PAST HR...ESP TO THE NORTH OF CURRENT TO.A. MID-LVL LAPSE RATES ARE STEEPER IN THAT AREA...AND SFC TEMPS WERE WARMER AS THAT AREA WAS NOT IMPACTED BY DEBRIS FM SRN WI CONVECTION. STILL THINK MAIN BAND OF STG CONVECTION WL SET UP TO THE S OF THE FCST AREA LATER THIS EVENING AND INTECEPT THE LLJ. WE COULD STILL HAVE SCT SVR NORTH OF THAT...BUT IT SHOULD SETTLE DOWN LATER IN THE EVENING ONCE THE ATM GETS OVERTURNED AND WE LOSE THE IMPORT OF INSTABILITY FM THE SOUTH. COORD WITH SPC AND WILL DECIDE IN THE HOUR WHETHER OR NOT WE NEED TO ISSUE A NEW WATCH AFTER 01Z. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 558 PM CDT SAT JUN 7 2008... UPDATE...SCT TSRA DEVELOPING NEWD ACRS THE FCST AREA. ENOUGH INSTABILITY TO POSE SOME RISK OF SVR. BUT IT APPEARS THAT THE MAIN LINE OF STORMS WAS DEVELOPING FM N-C IA...NEWD...TO NEAR ARX...WL BEHAVE SIMILAR TO THE INITIAL BATCH LATE THIS MORNING AND EARLY THIS AFTN. IT SHOULD WORK EWD AND COULD BRUSH THE SWRN PART OF THE FCST AREA. IF THAT LINE BECOMES MORE SOLID AND GETS LOCATED S OF THE FCST AREA...IT WOULD INTERCEPT THE INSTABILITY ARRIVING ON LLJ FCST TO INTENSIFY LATER THIS EVENING. THAT WOULD KEEP THE RISK OF SVR WX AND FLOODING LATER TNGT FOCUSED S OF THE FCST AREA. SKOWRONSKI DISCUSSION ISSUED AT 457 PM CDT SAT JUN 7 2008... UPDATE...DOUBT WE WILL BE ABLE TO DROP ANY OF TO.A 478 EARLY. THREAT OF SVR OVER THE NEXT HR DOES NOT APPEAR HIGH. BUT NEW AREA OF SVR STORMS DEVELOPING ENEWD FM SE MN. IF CURRENT TRENDS CONT...THOSE WOULD REACH CENTRAL WI ARND 630 PM. PROBLEM IS THAT THREAT MAY WELL CONT WELL PAST 800 PM AS LLJ STENGTHENS AND HELPS TO RELOAD THE ATM FOR MORE CONVECTION. THINK STRONGEST ACTIVITY WL REMAIN TO OUR S...BUT THERE COULD STILL BE A RISK OF SVR IN THE FCST AREA. SKOWRONSKI DISCUSSION ISSUED AT 200 PM CDT SAT JUN 7 2008... DISCUSSION...TIME AT A PREMIUM WITH ONGOING SEVERE THREAT. CORE OF CURRENT CLUSTER SHOULD REMAIN SOUTH OF THE AREA...BUT NEED TO WATCH FOR SOME HAIL OR WIND CLIPPING THE FAR SOUTHERN PART OF OUR AREA. THUS FAR CONVECTION MORE LIMITED TO THE WEST...AND THAT WAS ALLOWING THE ATM TO DESTABILIZE. APPEARS MAIN SVR THREAT IN THE FCST AREA WOULD BE WITH DEVELOPMENT BACK TO THE WEST LATER THIS AFTN OR INTO THE EVENING. IN THE LONGER TERM...TOUGH TO PIN DOWN TIMING OF PCPN CHCS. DID NOT MAKE MANY CHANGES TO LATER PERIODS OF THE FCST. FRONT MAY STILL BE IN THE AREA TOMORROW...THOUGH IT COULD GET SHOVED BACK S BY ALL THE CONVECTION. UPR HEIGHTS WL BUILD A BIT DURING THE WK...THEN ANOTHER STG SYSTEM SHOULD BE HEADED FOR THE AREA LATER IN THE WK. LOOKS LIKE AN ACTIVE PATTERN. AVIATION...JUST CARRIED TSRA AT THE BEGINNING OF THE TAFS. WL ADD TO LATER PERIODS WHEN WE HAVE A BETTER IDEA OF TIMING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 2:09 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 209 PM CDT SAT JUN 7 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 209 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK IS OF DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. PATCH DENSE FOG WILL REDUCE VISIBILITIES ALONG THE LAKESHORE TO A FEW HUNDRED FEET AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER THE STORMS WILL BE SEVERE OR NOT...THOUGH HEAVY RAIN IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED THIS AFTERNOON...AND MAY BE NECESSARY TONIGHT. LMZ521-522-541>543-081300- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 209 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK IS OF STRONG WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. AREAS OF DENSE FOG WILL REDUCE VISIBILITIES OVER THE LAKE TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY. STRONG WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. DENSE FOG IS POSSIBLE OVER THE LAKE AGAIN SUNDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER THE STORMS WILL BE SEVERE OR NOT. JS
In the hours before
Special weather statement, Jun 7, 5:35 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 535 PM CDT SAT JUN 7 2008 WIZ035>040-045-048>050-072330- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 535 PM CDT SAT JUN 7 2008 ...TORNADO WATCH IN EFFECT UNTIL 800 PM THIS EVENING... AT 530 PM...THUNDERSTORMS WERE DEVELOPING IN A BAND FROM SOUTHEAST MINNESOTA TO CENTRAL WISCONSIN. THE STORMS WERE SLOWLY STRENGTHENING... AND WILL POSE A RISK OF SEVERE WEATHER AS THEY SHIFT EAST DURING THE NEXT COUPLE HOURS. A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA... OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES UNTIL 800 PM. BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jun 7, 6:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 W BOWLER 44.86N 88.98W
06/07/2008 E0.88 INCH SHAWANO WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 7, 6:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL BOWLER 44.86N 88.96W
06/07/2008 E0.88 INCH SHAWANO WI TRAINED SPOTTER
&&
BERSCHSpecial weather statement, Jun 7, 6:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 650 PM CDT SAT JUN 7 2008 WIZ011-013-018>022-030-031-035>040-045-048>050-073-074-080030- FOREST-NORTHERN MARINETTE-SOUTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE- NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING CRANDON...CRIVITZ...TOMAHAWK...ANTIGO...STURGEON BAY... WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 650 PM CDT SAT JUN 7 2008 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... AT 645 PM...THUNDERSTORMS WERE RAPIDLY INTENSIFYING ACROSS THE AREA. THE STRONGEST STORMS EXTENDED FROM MARATHON...THROUGH LANGLADE AND MENOMINEE...AND INTO OCONTO AND MARINETTE COUNTIES. SOME OF THE STORMS WERE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA... OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES UNTIL 800 PM. IN ADDITION...AREAS JUST TO THE NORTH INCLUDING MARATHON...LINCOLN... LANGLADE...FOREST...MENOMINEE...OCONTO...AND MARINETTE COUNTIES ARE AT RISK OF EXPERIENCING SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jun 7, 7:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
700 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 S ANTIGO 45.14N 89.15W
06/07/2008 LANGLADE WI PUBLIC
&&
BERSCHLocal storm report, Jun 7, 7:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 E MOSINEE 44.78N 89.67W
06/07/2008 E1.00 INCH MARATHON WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:26 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 27 min |
| Jun 7, 7:50 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano | 14 min |
| Jun 7, 8:27 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 20 min |
| Jun 8, 9:55 AM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Winnebago | 3 hr |
| Jun 8, 3:09 PM CDT | Flash Flood Watch | GRB | Calumet, Manitowoc, Waushara, Winnebago | 12 hr |
| Jun 8, 5:59 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Winnebago | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.